Alert archive / Pennsylvania / Special Weather Statements in 2014
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Oct 15, 2014, 2:45 PM EDT for Berks County, Pennsylvania. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 15, 2014, 2:45 PM EDT (18:45 UTC)
- Expired
- Oct 15, 2014, 3:15 PM EDT
- In force
- 30 min
- Issued by
- NWS Philadelphia/Mount Holly
County Berks County, PA
The radar
The Philadelphia radar (KDIX), 147 km from the middle of the area, began a volume at 18:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 6.8 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 636 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 265 m²/s²
- 0-3 km storm-relative helicity
- 274 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
678
WWUS81 KPHI 151845
SPSPHI
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
245 PM EDT WED OCT 15 2014
PAZ060-151915-
BERKS PA-
245 PM EDT WED OCT 15 2014
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL BERKS COUNTY...
AT 243 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM PORT
CLINTON TO WYOMISSING TO TERRE HILL...MOVING NORTHEAST AT 35 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS. THERE COULD BE AN INCH OF RAIN IN
30 MINUTES.
THESE STORMS WILL BE NEAR LEESPORT AROUND 250 PM...HAMBURG AROUND 255
PM...KENHORST AROUND 300 PM...LENHARTSVILLE AROUND 305 PM AND
KUTZTOWN AROUND 315 PM.
LAT...LON 4059 7605 4058 7603 4063 7600 4065 7599
4068 7589 4059 7576 4057 7574 4021 7599
4023 7602 4025 7601 4055 7614
$$
FORECASTER: DRAGWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Oct 15, 10:07 AM EDT, 4 hours 38 minutes earlier.
Area forecast discussion, Oct 15, 10:07 AM EDT, 4 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1007 AM EDT WED OCT 15 2014
.SYNOPSIS...
A SLOW MOVING LOW PRESSURE SYSTEM AND ITS ASSOCIATED COLD FRONT WILL
AFFECT THE WEATHER FROM TODAY THROUGH THURSDAY. THE COLD FRONT WILL
MOVE TO THE EAST THURSDAY NIGHT AS HIGH PRESSURE BUILDS IN FOR FRIDAY
AND FRIDAY NIGHT. A COLD FRONT WILL CROSS THE AREA SATURDAY. MORE
HIGH PRESSURE WILL BUILD IN FOR SUNDAY AND MONDAY. AN UPPER AIR
DISTURBANCE MAY AFFECT THE REGION NEXT TUESDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
WITH THE UPDATE, WE INCREASED POPS FOR OUR WESTERN ZONES FROM THE
EASTERN SHORE OF MARYLAND INTO EASTERN PENNSYLVANIA AS CURRENT
RADAR TRENDS AND SPC WRF DATA SHOW SCATTERED SHOWERS INCREASING IN
COVERAGE ACROSS THESE AREAS OVER THE NEXT FEW HOURS. WE ALSO ADDED
SOME ISOLATED THUNDER FOR THESE AREAS FOR THE DAYTIME, AS THIS
MORNING'S KIAD SOUNDING SHOWED SEVERAL HUNDRED J/KG OF CAPE AND
AMPLE SHEAR. THE HEAVY RAINFALL CONCERN ALSO CONTINUES FOR OUR
REGION TODAY AND TONIGHT AS THE KIAD DATA SOUNDING SHOWED AMPLE
AVAILABLE MOISTURE WITH A PWAT VALUE AROUND 1.7 INCHES. WE MADE A
FEW ADJUSTMENTS TO HOURLY TEMPS AND DEWPOINTS THROUGH THE DAYTIME,
BUT TODAYS MAX TEMPERATURES LOOK ON TRACK.
OTHERWISE, A SLOW MOVING MID LEVEL LOW SHOULD SPEND MOST OF THE
DAY OVER INDIANA. THE LOW WAS DRAWING MOISTURE AND PRECIPITATION
NORTHWARD FROM THE EASTERN GULF OF MEXICO, ACROSS THE CAROLINAS TO
THE EASTERN GREAT LAKES THIS MORNING. THE BAND OF PRECIPITATION
WILL DRIFT SLOWLY EASTWARD, AND IT SHOULD REACH EASTERN
PENNSYLVANIA AND THE CHESAPEAKE BAY REGION DURING THE MID TO LATE
AFTERNOON HOURS. SCATTERED SHOWERS AND PERHAPS ISOLATED THUNDER MAY
DRIFT NORTHWARD THROUGH EASTERN MARYLAND AND EASTERN PENNSYLVANIA
DURING THE MORNING AND EARLY AFTERNOON AHEAD OF THE MAIN SYSTEM.
WE WILL CONTINUE TO FORECAST AN INCREASING CHANCE OF SHOWERS FROM
WEST TO EAST AS THE DAY PROGRESSES. THE POTENTIAL FOR HEAVY RAINFALL
AND ISOLATED THUNDERSTORMS WITH GUSTY WINDS SHOULD NOT ARRIVE IN OUR
WESTERN COUNTIES UNTIL MID AFTERNOON TO LATE-DAY.
THE WIND IS EXPECTED TO FAVOR THE SOUTHEAST TODAY AT AROUND 10 TO 15
MPH WITH GUSTS OF 20 TO 30 MPH. IT WILL BE ANOTHER MILD DAY WITH
AFTERNOON HIGHS MOSTLY RANGING FROM THE MIDDLE 70S TO THE LOWER 80S,
A FEW DEGREES BELOW THE RECORD HIGHS FOR THE DATE.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM THURSDAY/...
HE MID LEVEL LOW IS FORECAST TO DRIFT OVER SOUTHERN OHIO TONIGHT. A
TROUGH EXTENDING SOUTHWARD FROM THE LOW IS EXPECTED TO BEGIN TAKING
ON A NEGATIVE TILT.
THE HEAVY RAIN SHOWERS WILL CONTINUE TO SPREAD SLOWLY EASTWARD
ACROSS OUR AREA TONIGHT. MOST OF THE PRECIPITATION ASSOCIATED WITH
THE SYSTEM IN OUR REGION IS EXPECTED TO FALL TONIGHT. RAINFALL
TOTALS BASED ON MODEL CONSENSUS SHOULD RANGE MAINLY FROM 0.75 TO
1.50 INCHES WITH LOCALLY HIGHER AMOUNTS. WHILE SOME FLOODING IS
POSSIBLE ON ROADWAYS AND IN AREAS OF POOR DRAINAGE AND PERHAPS ALONG
A FEW SMALL STREAMS, THE FLOODING SHOULD NOT BE WIDESPREAD ENOUGH TO
WARRANT A FLOOD WATCH.
WE CONTINUE TO EXPECT MAINLY LOW TOPPED CONVECTION TO DEVELOP WITH
THE MAIN BAND OF SHOWERS. INSTABILITY IS FORECAST TO BE MARGINAL BUT
THERE WILL LIKELY BE ENOUGH SHEAR TO RESULT IN SOME ORGANIZED STORM
DEVELOPMENT ALONG WITH THE POTENTIAL FOR STRONG WIND GUSTS MIXING TO
THE SURFACE. LIGHTNING MAY BE SOMEWHAT LIMITED IN OUR REGION.
THE HEAVY PRECIPITATION IS FORECAST TO BEGIN LIFTING TO THE
NORTHEAST AND EAST OF OUR AREA LATE TONIGHT.
IT SHOULD REMAIN MILD AND QUITE HUMID WITH LOWS DROPPING ONLY INTO
THE 60S WITH A DIMINISHING SOUTHEAST TO SOUTH SURFACE FLOW.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
THE LAST OF THE RAINS ASSOCIATED WITH THE SYSTEM FROM THE
NEAR/SHORT TERM PARTS OF THE FORECAST WILL BE DIMINISHING ACROSS
THE NORTHERN PARTS OF THE REGION THURSDAY NIGHT. WE HAVE MATCHED
UP WITH THE NEARBY OFFICES AND PLACED/KEPT THE CHC POPS ACROSS NRN
NJ AND NE PA.
A DRY PERIOD EXPECTED FROM FRIDAY THROUGH MONDAY AS HIGH PRESSURE
BUILDS ACROSS THE AREA. A DRY COLD FRONT WILL CROSS THE REGION
SATURDAY AND THIS ALONG WITH A DEEPENING H5 TROUGH ACROSS THE
AREA...WITH RESULT IN STEADILY DECREASING TEMPERATURES THRU THE
PERIOD. HIGHS FRI/SAT WILL STILL BE MOSTLY ABOVE NORMAL WITH
MOSTLY UPPER 60S/LOW 70S ACROSS THE AREA. READINGS WILL BECOME
WELL BELOW NORMAL BY SUNDAY AND LAST INTO MONDAY WITH HIGHS ONLY
IN THE UPPER 50S/LOW 60S. READINGS ACROSS THE NRN AREAS WILL BE
SOME 5 TO 10 DEGREES COOLER THAN THIS WITH HIGHS ONLY NEAR 50 FOR
SUN/MON. LOWS WILL BE COLD ENOUGH SUN NIGHT FOR THE POSSIBILITY
FOR MORE FROST/FREEZE CONDITIONS.
MONDAY AND TUESDAY WILL HAVE SOME SLGT CHC OR SMALL CHC POPS IN
THE FCST AS AN UPPER TROUGH CROSSES THE AREA. THE AIR WILL
PROBABLY BE TOO DRY TO SUPPORT ANY SIG PCPN IN THESE PERIODS...SO
WE WILL JUST CONTINUE WITH THE POPS OFFERED BY WPC.
TEMPS MON AND TUE WILL REMAIN BELOW NORMAL.
&&
.AVIATION /14Z WEDNESDAY THROUGH SUNDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
CONTINUED MVFR CONDITIONS WERE BEING OBSERVED AT KRDG AND KABE
THIS MORNING, WITH MVFR CONDITIONS ALSO HOLDING AT KTTN AND KPNE.
ELSEWHERE, CONDITIONS WERE PRIMARILY HOLDING AT VFR AT OUR
REMAINING TAF SITES.
NOT MUCH CHANGE IS ANTICIPATED DURING THE REMAINDER OF THIS
MORNING. CEILINGS MAY LOWER A BIT WITH KPHL, KILG, KMIV AND KACY
POSSIBLY PICKING UP SOME MVFR CEILINGS FOR A BRIEF TIME. ALSO,
LIGHT RAIN SHOWERS MAY AFFECT KRDG AND KABE.
CONDITIONS ARE ANTICIPATED TO DETERIORATE THIS AFTERNOON AS RAIN
SHOWERS AND ISOLATED THUNDERSTORMS APPROACH OUR REGION FROM THE
WEST. THE MAIN AREA OF PRECIPITATION IS FORECAST TO MOVE SLOWLY
EASTWARD ACROSS OUR TAF SITES FROM LATE THIS AFTERNOON INTO TONIGHT.
THE RAIN WILL LIKELY BECOME MODERATE TO HEAVY AT TIMES AND
CONDITIONS SHOULD DROP INTO THE IFR RANGE.
THE WIND WILL LIKELY FAVOR THE SOUTHEAST TODAY AROUND 10 TO 14 KNOTS
WITH GUSTS INTO THE 20S. WIND SPEEDS ARE FORECAST TO DROP TO 5 TO 10
KNOTS FOR TONIGHT AND WE SHOULD LOSE THE GUSTS.
OUTLOOK...
THU AND THU NIGHT...WIDESPREAD LOW CIGS/VSBYS IN RAIN AND FOR THU WITH
SLOW IMPROVEMENT FROM W/E THU NIGHT.
FRI THRU SUN...MOSTLY VFR.
&&
.MARINE...
DEPARTING HIGH PRESSURE OVER THE WESTERN NORTH ATLANTIC AND A COLD
FRONT APPROACHING SLOWLY FROM THE WEST WILL KEEP OUR COASTAL WATERS
UNDER A SOUTHEASTERLY FLOW FOR TODAY AND TONIGHT.
SEAS WILL CONTINUE TO BUILD GRADUALLY WITH WAVE HEIGHTS ON OUR OCEAN
WATERS REACHING 5 TO 7 FEET. WIND GUSTS WILL LIKELY EXCEED 25 KNOTS
AT TIMES. AS A RESULT, A SMALL CRAFT ADVISORY IS IN EFFECT FOR TODAY
AND TONIGHT ON OUR OCEAN WATERS. A SMALL CRAFT ADVISORY EXTENDS ONLY
UNTIL MIDNIGHT ON DELAWARE BAY, WITH WIND GUSTS THERE EXPECTED TO
DIMINISH BY THAT TIME.
OUTLOOK...
SCA FLAG FOR WINDS/SEAS EXTENDED THRU 12Z FRI FOR THE OCEAN.
SWELLS FROM HURRICANE GONZALO MAY ARRIVE FRI AND LAST INTO THE
WEEKEND WITH MORE SCA CONDITIONS WITH THAT.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 AM EDT FRIDAY FOR ANZ450>455.
SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR ANZ430-431.
&&
SYNOPSIS...O'HARA
NEAR TERM...IOVINO/KLINE
SHORT TERM...IOVINO
LONG TERM...O'HARA
AVIATION...KLINE/IOVINO/O'HARA
MARINE...IOVINO/O'HARAHazardous weather outlook, Oct 15, 4:09 AM EDT, 10 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 409 AM EDT WED OCT 15 2014 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-070-071-101>106-160815- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER- WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS- 409 AM EDT WED OCT 15 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND SOME THUNDERSTORMS MAY PRODUCE LOCALLY STRONG TO DAMAGING WIND GUSTS. THIS POTENTIAL MAY INCREASE SOME IF A NARROW LINE OF SHOWERS AND EMBEDDED STORMS CAN ORGANIZE LATER TONIGHT. IN ADDITION, LOCALLY HEAVY RAINFALL COULD LEAD TO FLOODING OF POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-160815- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 409 AM EDT WED OCT 15 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND SOME THUNDERSTORMS TONIGHT MAY PRODUCE LOCALLY STRONG WIND GUSTS. THIS POTENTIAL MAY INCREASE SOME IF A NARROW LINE OF SHOWERS AND EMBEDDED STORMS CAN ORGANIZE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Oct 15, 2:45 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
245 PM EDT WED OCT 15 2014
PAZ060-151915-
BERKS PA-
245 PM EDT WED OCT 15 2014
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL BERKS COUNTY...
AT 243 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM PORT
CLINTON TO WYOMISSING TO TERRE HILL...MOVING NORTHEAST AT 35 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS. THERE COULD BE AN INCH OF RAIN IN
30 MINUTES.
THESE STORMS WILL BE NEAR LEESPORT AROUND 250 PM...HAMBURG AROUND 255
PM...KENHORST AROUND 300 PM...LENHARTSVILLE AROUND 305 PM AND
KUTZTOWN AROUND 315 PM.
LAT...LON 4059 7605 4058 7603 4063 7600 4065 7599
4068 7589 4059 7576 4057 7574 4021 7599
4023 7602 4025 7601 4055 7614
FORECASTER: DRAGThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 15, 4:06 PM EDT | Areal Flood Advisory | PHI | Berks, Lehigh | 15 hr |
| Oct 15, 5:01 PM EDT | Areal Flood Advisory | PHI | Chester | 119 min |
Nearby
Special Weather Statements in Pennsylvania, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.